Alert archive / Michigan / Gale Warnings in 2008

Gale Warning 22, NWS Gaylord, MI

October 14, 2008

NWS Gaylord, MI issued this gale warning at Oct 14, 2008, 11:09 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2008, 11:09 AM EDT (15:09 UTC)
Expired
Oct 14, 2008, 3:53 PM EDT
In force
5 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WHUS73 KAPX 141509
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1109 AM EDT TUE OCT 14 2008

LHZ347-142100-
/O.UPG.KAPX.SC.Y.0094.000000T0000Z-081014T2100Z/
/O.NEW.KAPX.GL.W.0022.081014T1509Z-081014T2100Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
1109 AM EDT TUE OCT 14 2008

...GALE WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST GALE FORCE WIND GUSTS TO 40 KNOTS CAN BE EXPECTED
THROUGH MUCH OF THE AFTERNOON BETWEEN BOIS BLANC ISLAND AND
THUNDER BAY. WINDS WILL SUBSIDE BY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ345-346-LMZ323-341-342-344>346-LSZ321-322-142100-
/O.EXT.KAPX.SC.Y.0094.000000T0000Z-081014T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1109 AM EDT TUE OCT 14 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

WEST TO NORTHWEST WINDS FROM 15 TO 25 KNOTS WILL DIMINISH AS THE
AFTERNOON WEARS ON. WAVE HEIGHTS OF 3 TO 6 FEET DURING THE EARLY
AFTERNOON WILL ALSO SUBSIDE BY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ348-349-142100-
/O.CON.KAPX.SC.Y.0094.000000T0000Z-081014T2100Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1109 AM EDT TUE OCT 14 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

NORTHWEST WIND GUSTS TO 30 KNOTS CAN BE EXPECTED THROUGH MID
AFTERNOON BEFORE WINDS DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JPB
1 follow-up statement
641 
WHUS73 KAPX 141953
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
353 PM EDT TUE OCT 14 2008

LHZ347-150400-
/O.CAN.KAPX.GL.W.0022.000000T0000Z-081014T2100Z/
/O.EXB.KAPX.SC.Y.0094.000000T0000Z-081015T0400Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
353 PM EDT TUE OCT 14 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE
GALE WARNING HAS BEEN CANCELLED. 

NORTHWEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH TO 10 TO 15 KNOTS
THIS EVENING AND SHIFT TO THE SOUTHWEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345-346-348-349-LMZ323-341-342-344>346-142100-
/O.CAN.KAPX.SC.Y.0094.000000T0000Z-081014T2100Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
353 PM EDT TUE OCT 14 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LSZ321-322-150400-
/O.EXT.KAPX.SC.Y.0094.000000T0000Z-081015T0400Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
353 PM EDT TUE OCT 14 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

WEST TO NORTHWEST WINDS FROM 15 TO 25 KNOTS WILL DIMINISH THIS
EVENING. WAVES OF 3 TO 5 FEET WILL ALSO SUBSIDE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JPB

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Oct 14, 7:16 AM EDT, 3 hours 53 minutes earlier.

Area forecast discussion, Oct 14, 7:16 AM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
716 AM EDT TUE OCT 14 2008

.SYNOPSIS.../ISSUED AT 310 AM/

COLD FRONT IS APPROACHING OUR CWA EARLY THIS MORNING...AND IS
SCHEDULED TO QUICKLY SWEEP THRU LWR MICHIGAN BY MIDDAY. THIS FRONT
WILL BRING A SMALL CHANCE OF RAIN THRU MIDDAY...WITH HIGH PRESSURE
BUILDING INTO THE REGION THIS AFTERNOON. ANOTHER UPPER LEVEL
DISTURBANCE MOVING UP FROM THE SOUTHWEST WILL BRING ANOTHER CHANCE
FOR RAIN WEDNESDAY AND WEDNESDAY NIGHT...FOLLOWED BY A REINFORCING
SHOT OF COOLER AIR FOR THE LATTER HALF OF THE WEEK.

&&

.SHORT TERM.../ISSUED AT 310 AM/...TODAY

MOISTURE-STARVED COLD FRONT DRIVING THRU LOWER MI EARLY THIS MORNING
WILL PROVIDE A CHANCE OF RAIN TO OUR ENTIRE CWA BEFORE 15Z...WITH
THE BEST CHANCE ACROSS THE NRN PORTIONS OF OUR CWA IN PROXIMITY TO
BEST LIFT AND MOISTURE. DRIER AIR AND COLD ADVECTION BEHIND THE
FRONT WILL END THE THREAT OF RAIN BY MIDDAY...AND WILL DROP
TEMPERATURES BACK TO NEAR NORMAL. TEMPERATURES WILL FALL INTO THE
50S AND LOWER 60S THIS MORNING AND WILL STAY THERE FOR THE REMAINDER
OF THE DAY. GUSTY SW WINDS WILL SHIFT TO THE NW BEHIND THE
FRONT...AND WILL CONTINUE TO GUST TO 25 KTS. MUCH OF OUR CWA WILL
SEE SOME SUN THIS AFTERNOON...ALTHOUGH ERN UPR MICHIGAN MAY SEE SOME
ADDITIONAL CLOUD COVER DUE TO RESIDUAL LOW LEVEL MOISTURE IN THAT
REGION ALONG WITH WEAK OVER-LAKE INSTABILITY IN COOL NW FLOW ACROSS
LAKE SUPERIOR.

&&

.LONG TERM.../ISSUED AT 310 AM/...TONIGHT AND BEYOND

DRY AIR AT LOW/MID LEVELS COMBINED WITH AND WEAK WARMING ALOFT WILL
PROVIDING A MAINLY CLEAR EVENING ACROSS NRN MICHIGAN. MID/HIGH
CLOUDS WILL INCREASE OVERNIGHT IN ADVANCE OF A SHORT WAVE DEVELOPING
SW OF MICHIGAN...BUT ANY PRECIP WILL HOLD OF UNTIL WEDNESDAY. LOW
TEMPS TONIGHT WILL COOL TO A FEW DEGREES EITHER SIDE OF 40 DEGREES.

CLOUDS WILL CONTINUE TO INCREASE...THICKEN AND LOWER ON WEDNESDAY AS
A SHORT WAVE AND ASSOCIATED MOISTURE LIFT NE OUT OF THE CENTRAL
PLAINS AND INTO MICHIGAN BY MIDDAY. LOW LEVEL DRY AIR WILL LIKELY
TAKE THE ENTIRE MORNING TO OVERCOME...WITH RAIN SHOWERS DEVELOPING
FROM SW TO NE ACROSS NRN LWR MICHIGAN WEDNESDAY AFTERNOON. AT THIS
POINT...EXPECT ERN UPR MICHIGAN WILL STAY DRY BUT HAVE PUSHED POPS
TO THE STRAITS AREA BASED ON THE 00Z NAM. CHANCE POPS WILL CONTINUE
INTO WEDNESDAY NIGHT FOR MUCH OF NRN LWR MICHIGAN BEFORE PRECIP
EXITS OUR CWA BY EARLY THURSDAY MORNING. HIGH TEMPS WEDNESDAY
AFTERNOON WILL BE AROUND 60...WITH LOW TEMPS WEDNESDAY NIGHT IN THE
LOW TO MID 40S.

ALTHOUGH CAA BEHIND THE DEPARTING SYSTEM WILL PRODUCE SOME LAKE
CLOUDS ON THURSDAY FOR LOCATIONS TARGETED BY N/NW FLOW...THINK
MOISTURE MAY BE TOO LIMITED FOR LAKE PRECIP. NEXT CHANCE OF PRECIP
WILL ARRIVE ON FRIDAY AS A WEAK NRN STREAM SYSTEM CLIPS NRN
MICHIGAN. WILL KEEP SATURDAY DRY FOR NOW...BUT WILL NEED TO KEEP AN
EYE ON LOW LEVEL TRAJECTORIES FOR THE POTENTIAL OF LAKE
PRECIP/CLOUDS AS COLD AIR REMAINS IN PLACE ACROSS NRN MICHIGAN INTO
THE WEEKEND. HIGH TEMPS WILL GENERALLY BE IN THE 50S WITH LOWS IN
THE 30S FOR THE LAST PART OF THE WEEK.

&&

.MARINE.../ISSUED AT 310 AM/

SMALL CRAFT ADVISORIES WILL REMAIN UP FOR ALL NEARSHORE ZONES FOR
MUCH OF TODAY DUE TO POST-FRONTAL GUSTY WINDS IN LOW LEVEL COLD
ADVECTION/MIXING. WINDS SHOULD SUBSIDE LATER IN THE AFTERNOON...AND
SHIFT SOUTHWEST OVERNIGHT. WINDS WILL AGAIN SHIFT AROUND TO THE
NORTH/NORTHWEST WEDNESDAY NIGHT WITH PASSAGE OF SECONDARY COLD
FRONT...BUT ADDITIONAL HEADLINE CRITERIA CONDITIONS NOT EXPECTED
WEDNESDAY OR WEDNESDAY NIGHT.

&&

.AVIATION.../ISSUED AT 716 AM/...VALID FOR 12Z TAFS

STRONG COLD ADVECTION BEHIND THE DEPARTING COLD FRONT WILL BRING A
PERIOD OF GUSTY WINDS AND LIGHT SHOWERS TO THE REGION EARLY THIS
MORNING...ALONG WITH MVFR IN THE VCNTY OF THE FRONT. CONDITIONS WILL
RAPIDLY IMPROVE TO VFR AS DRY AIR PUSHES INTO THE REGION SHORTLY
AFTER FROPA. W/NW WINDS WILL GRADUALLY SETTLE DOWN AS THE DAY
PROGRESSES...BECOMING LIGHT AND VARIABLE BY 00Z AS HIGH PRESSURE
TEMPORARILY BUILDS INTO MICHIGAN.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 12 PM EDT TUESDAY FOR LMZ323-341-342-
     344>346.
LH...SMALL CRAFT ADVISORY UNTIL 12 PM EDT TUESDAY FOR LHZ345-346.
     SMALL CRAFT ADVISORY UNTIL 5 PM EDT TUESDAY FOR LHZ347>349.
LS...SMALL CRAFT ADVISORY UNTIL 12 PM EDT TUESDAY FOR LSZ321-322.

&&
Hazardous weather outlook, Oct 14, 3:20 AM EDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
320 AM EDT TUE OCT 14 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
151100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
320 AM EDT TUE OCT 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Gale Warnings in Michigan, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.